MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter heated up.The batteries were hot and the insulation melted.The device was in use on a patient, however no patient harm was reported.The customer sent the device in for an exchange and evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the transmitter heated up.The batteries were hot and the insulation melted.
 
Additional Manufacturer Narrative
The customer reported that the transmitter heated up.The batteries were hot and the insulation melted.The device was in use on a patient, however no patient harm was reported.The customer sent the device in for an exchange and evaluation.We verified that the coating on the negative terminal of the battery was broke open, and the metal on the positive terminal was exposed.Based on these findings, it is believed that, the positive and negative terminals of the battery short-circuited with the battery coil, generating heat and melting part of the battery cover holding the battery down.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, japan 161-8 560
JA  161-8560
MDR Report Key6376949
Report Number8030229-2017-00053
Device Sequence Number501339
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
Report Date (Section F) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/02/2017
Device Age37 MO
Event Location Hospital
Date Report to Manufacturer03/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/03/2017